Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 14, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 26, 2014, 2:40 AM CDT for 4 counties in Kansas. It took effect at Mar 26, 2014, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 2:40 AM CDT (07:40 UTC)
- In effect from
- Mar 26, 2014, 1:00 PM CDT
- Expired
- Mar 26, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WWUS73 KGLD 260740 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 140 AM MDT WED MAR 26 2014 KSZ004-015-016-029-261600- /O.NEW.KGLD.WI.Y.0014.140326T1800Z-140327T0100Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 240 AM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * PEAK WINDS...SOUTH WINDS SUSTAINED AT AROUND 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...EARLY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
060 WWUS73 KGLD 261553 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 953 AM MDT WED MAR 26 2014 KSZ004-015-016-029-270100- /O.CON.KGLD.WI.Y.0014.140326T1800Z-140327T0100Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 1053 AM CDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * PEAK WINDS...SOUTH WINDS SUSTAINED AT AROUND 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...EARLY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
275 WWUS73 KGLD 270106 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 706 PM MDT WED MAR 26 2014 KSZ004-015-016-029-270215- /O.EXP.KGLD.WI.Y.0014.000000T0000Z-140327T0100Z/ NORTON-SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER 806 PM CDT WED MAR 26 2014 ...WIND ADVISORY HAS EXPIRED... SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 25, 11:10 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 25, 11:10 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1010 PM MDT TUE MAR 25 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 254 PM MDT TUE MAR 25 2014 AS OF 3 PM CDT...2 PM MDT...SKIES ACROSS THE TRI-STATE AREA WERE MOSTLY CLEAR TO PARTLY CLOUDY WITH SOME HIGH CIRRUS MOVING OVER. TEMPERATURES HAVE RISEN INTO THE LOW TO UPPER 40S OVER MOST OF THE REGION WITH SOME LOW 50S OVER EAST COLORADO AND AROUND TRIBUNE, KANSAS. WINDS WERE ON THE INCREASE...NOW AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. THESE WINDS ARE A RESULT OF A TIGHTENING PRESSURE GRADIENT FROM A DEVELOPING LOW TO THE WEST AND A SURFACE HIGH PRESSURE TO THE EAST. AN UPPER LEVEL DISTURBANCE WAS MOVING ACROSS ARIZONA AT THE PRESENT TIME WITH ANOTHER DISTURBANCE MOVING ONTO THE CALIFORNIA COAST. FOR TONIGHT...BREEZY CONDITIONS SHOULD CONTINUE THROUGHOUT THE NIGHT AS THE LOW MAINTAINS A STRENGTHENING TREND. THESE SOUTH WINDS SHOULD HELP BRING MOISTURE FROM TEXAS INTO THE AREA TOMORROW MORNING. WITH THE WINDS AND INCREASING MOISTURE...THINKING THAT TEMPERATURES WILL HAVE A TOUGH TIME DROPPING TONIGHT. AS A RESULT...FORECAST LOW TEMPERATURES IN THE LOW TO UPPER 30S. FOR TOMORROW...THERE ARE A FEW FORECAST CONCERNS THAT NEED TO BE WORKED OUT. FOR FIRE WEATHER CONCERNS...PLEASE SCROLL DOWN TO THE FIRE WEATHER SECTION OR LOOK AT THE UPDATED FIRE WEATHER FORECAST. MAIN CONCERNS FOR TOMORROW ARE THE CHANCES FOR THUNDERSTORMS AND NEAR WIND ADVISORY CRITERIA WINDS OVER THE FAR EASTERN FORECAST AREA. THE SURFACE LOW PRESSURE WILL CONTINUE TO STRENGTHEN THROUGHOUT THE DAY TOMORROW BEFORE MOVING TO THE EAST BY THE EVENING HOURS. IN ADDITION...THERE WILL BE A STRONG LOW LEVEL JET ACROSS CENTRAL AND EASTERN KANSAS. AS A RESULT OF BOTH OF THESE FACTORS...WINDY CONDITIONS ARE ANTICIPATED TOMORROW WITH THE POSSIBILITY OF STRONGER WINDS IN GRAHAM AND GOVE COUNTIES. AS OF RIGHT NOW...WINDS SHOULD STAY JUST BELOW WIND ADVISORY CRITERIA BUT IT MAY BE CLOSE. DURING THE AFTERNOON...THE DISTURBANCE CURRENTLY LOCATED OVER CALIFORNIA SHOULD BE MOVING INTO COLORADO. AS THIS DISTURBANCE CONTINUES EAST...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE. WITH DRY AIR AT THE SURFACE...NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION WITH THESE STORMS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 254 PM MDT TUE MAR 25 2014 WEDNESDAY NIGHT THE LEFT EXIT OF THE 300MB JET STREAK WILL MOVE OVER THE AREA AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH. AT THE SURFACE A WARM FRONT/DRY LINE WILL BE OVER THE CENTRAL PART OF THE AREA. LIFT WILL INCREASE OVER THE FRONT/DRY LINE DURING THE NIGHT AS THE SHORT WAVE TROUGH APPROACHES. SOUNDINGS SHOW A FAIRLY DRY ENVIRONMENT AS THE SHORT WAVE TROUGH MOVES THROUGH...BUT CANNOT COMPLETELY RULE OUT A THUNDERSTORM FORMING ALONG THE SURFACE BOUNDARY GIVEN THE LIFT PRESENT. ANY STORM THAT DOES FORM WILL BE VERY HIGH BASED. MEANWHILE AS THE UPPER LEVEL SHORT WAVE TROUGH MOVES THROUGH A COLD FRONT WILL FOLLOW IT. SOUNDINGS SATURATE BEHIND THE FRONT. THERE IS A STRONG AREA OF LIFT IN THE 850-700MB LAYER ALONG AND SHORTLY BEHIND THE FRONT WHICH MAY ALLOW A FEW THUNDERSTORMS TO FIRE AS THE FRONT MOVES THROUGH. THE BEST CHANCE FOR PRECIP. WILL BE BEHIND THE COLD FRONT BUT AHEAD OF THE 500MB TROUGH AXIS DUE TO SUBSIDENCE MOVING IN BEHIND THE TROUGH AXIS. ANTICIPATE ANY THUNDERSTORMS THAT DEVELOP DURING THE EVENING TO DIMINISH AFTER MIDNIGHT AS THE ENVIRONMENT BECOMES LESS FAVORABLE FOR THEIR DEVELOPMENT...WITH RAIN SHOWERS PREDOMINATING INSTEAD. ON A SIDE NOTE WANTED TO GO HIGHER THAN 40 PERCENT BEHIND THE FRONT...HOWEVER SOUNDINGS BEHIND THE FRONT DID NOT SATURATE BELOW 650MB. DUE TO THE FAIRLY DEEP DRY LAYER DECIDED TO KEEP PRECIP. CHANCES UNDER THE 50 PERCENT MARK AT THIS TIME. THURSDAY PRECIP. CHANCES WILL DECLINE FROM WEST TO EAST AS THE 500MB TROUGH AXIS MOVES THROUGH THE AREA. THERE IS A SMALL INCREASE IN PRECIP. CHANCES OVER THE NORTHEAST PART OF THE AREA AROUND NOON AS THE 700MB TROUGH AXIS RETROGRADES SLIGHTLY TOWARD THE AREA BRINGING A BRIEF WINDOW OF STRONGER LIFT WITH IT. THE PRECIP. WILL COME TO A END DURING THE AFTERNOON AS THE 500MB TROUGH AXIS MOVES EAST OF THE AREA. DESPITE TEMPERATURES FALLING INTO THE LOW/MID 30S OVER THE NORTHWEST PART OF THE AREA DURING THE MORNING...WET BULB ZERO HEIGHTS REMAIN HIGH ENOUGH TO PREVENT SNOWFALL FROM DEVELOPING. BY THE TIME THE WET BULB HEIGHT BECOMES LOW ENOUGH FOR SNOWFALL...AM THINKING THE PRECIP. WILL BE DONE. LATE AFTERNOON A SURFACE TROUGH WILL DEVELOP OVER EASTERN COLORADO AND SLOWLY MOVE WEST...MOVING INTO FAR EAST CENTRAL COLORADO BY THE EARLY EVENING. HAVE INCLUDED SOME SMALL CHANCES FOR PRECIP. WHERE THE SURFACE TROUGH WILL BE AS A RESULT. THURSDAY EVENING THE SURFACE TROUGH SLOWLY MOVES EAST AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES OVER IT BY MIDNIGHT. THE SURFACE TROUGH AND UPPER LEVEL FEATURE BOTH MOVE EAST THROUGH THE REST OF THE AREA OVERNIGHT...WITH LIFT INCREASING OVER THE SURFACE TROUGH AND ISENTROPIC LIFT INCREASING AHEAD OF IT. PRECIP. WILL BE A MIX OF RAIN AND SNOW WEST OF THE CO/KS LINE...WITH THE MIX MOVING EAST THROUGH THE OVERNIGHT HOURS. THERE MAYBE A COUPLE HOURS WHEN THE PRECIP. CHANGES TO ALL SNOW OVER EAST CENTRAL COLORADO BEFORE SUNRISE. WOULD HAVE LIKE TO INCREASE CHANCES CLOSER TO 50 PERCENT DUE TO THETA-E LAPSE RATES NEAR CONVECTIVE INSTABILITY AND FAIRLY STRONG LIFT IN THE DENDRITIC ZONE. HOWEVER SOUNDINGS SHOW A DRY LAYER UP TO 750-700MB OR SO AND THE SURFACE/UPPER LEVEL TROUGH WILL MOVE FAIRLY QUICKLY THROUGH THE AREA. AS A RESULT WILL KEEP PRECIP. CHANCES FAIRLY LOW AT THIS TIME. FOR FRIDAY THROUGH TUESDAY THE PERIOD WILL BE DRY EXCEPT FOR SOME CHANCES FOR RAINFALL ON FRIDAY. FRIDAY THE UPPER LEVEL SHORT WAVE TROUGH FROM THURSDAY NIGHT WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE AREA. PRECIP. CHANCES WILL COME TO AN END BY LATE AFTERNOON AS THE TROUGH MOVES OUT OF THE AREA. FRIDAY NIGHT A COLD FRONT WILL MOVE THROUGH THE AREA. SATURDAY AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA AND A WARM FRONT WILL MOVE BACK THROUGH...WARMING TEMPERATURES ABOVE NORMAL. RELATIVE HUMIDITIES AROUND 20 PERCENT AND WIND GUSTS NEAR 30 MPH MAY LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS DURING THE AFTERNOON. SUNDAY AFTERNOON AND NIGHT AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA. UNFORTUNATELY MOST OF THE 1000-500MB MOISTURE WILL BE NORTH OF THE AREA SO WILL KEEP THE FORECAST DRY. DURING THE NIGHT A COLD FRONT WILL MOVE THROUGH THE AREA. TEMPERATURES WILL BE ALMOST 20 DEGREES ABOVE NORMAL SUNDAY AFTERNOON. THE WARM TEMPERATURES WILL LEAD TO RELATIVE HUMIDITIES FALLING TO AROUND 15 PERCENT OVER MOST OF THE AREA. IN ADDITION WINDS WILL BECOME BREEZY IN THE AFTERNOON WITH GUSTS UP TO 30 MPH WHERE RELATIVE HUMIDITIES WILL BE LOWEST. AS A RESULT HAZARDOUS FIRE WEATHER CONDITIONS WILL BE VERY LIKELY FOR MOST OF THE AREA. MONDAY AN UPPER LEVEL RIDGE WILL MOVE OVER THE AREA. AS THE RIDGE MOVES OVERHEAD A WARM FRONT WILL ALSO MOVE IN...WARMING TEMPERATURES TO NEAR NORMAL. TUESDAY THE UPPER LEVEL RIDGE WILL MOVE OUT OF THE AREA AS ANOTHER UPPER LEVEL SHORT WAVE TROUGH AND A SURFACE DRY LINE MOVE TOWARD THE AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1010 PM MDT TUE MAR 25 2014 AT KGLD AND KMCK...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. KGLD...SOUTH WINDS AROUND 15-20KTS AND GUSTY EXPECTED FROM TAF ISSUANCE THROUGH 09Z BEFORE VEERING TO THE SOUTHWEST AT 15G25KTS...MAYBE A TAD HIGHER...THROUGH 15Z THEN 20G30KTS AFTER 16Z THROUGH 03Z. AFTER 03Z WINDS FURTHER VEER TO THE WEST AROUND 10KTS. FROM 23Z-02Z MAY SEE HIGH BASED THUNDERSTORMS NEAR THE TERMINAL WITH THE MAIN THREAT BEING LIGHTNING AND GUSTY OUTFLOW WINDS. HAVE ADDED A PROB30 FOR THIS. KMCK...SOUTHEAST WINDS 10-13KTS EXPECTED FROM TAF ISSUANCE THROUGH 15Z BEFORE VEERING TO THE SOUTH AT 15-20KTS WITH HIGHER GUSTS THROUGH 20Z THEN 20G30KTS FOR THE REST OF THE TAF PERIOD. MAY SEE -TSRA NEAR THE TERMINAL AFTER 03Z AND HAVE ADDED A PROB30 FOR IT. && .FIRE WEATHER... ISSUED AT 254 PM MDT TUE MAR 25 2014 CRITICAL FIRE WEATHER CONDITIONS MAY BECOME A CONCERN ON WEDNESDAY AFTERNOON. RELATIVE HUMIDITIES MAY DROP BELOW 15 PERCENT TO THE WEST OF THE DRY LINE...MAINLY OVER EAST COLORADO. HOWEVER...WINDS WILL NOT MEET THE REQUIRED SUSTAINED/GUST CRITERIA OF 25 MPH. THE CONCERN WITH TOMORROW IS THAT THUNDERSTORMS ARE ANTICIPATED TO DEVELOP LATE IN THE AFTERNOON ALONG THE DRY LINE AS AN UPPER LEVEL DISTURBANCE MOVES IN. THERE WAS COORDINATION BETWEEN THE ROCKY MOUNTAIN GACC AND IT WAS DETERMINED THAT THE GREEN-UP HAS NOT BEGUN IN OUR AREA SO FUELS WOULD BE SUSCEPTIBLE TO FIRE GROWTH. WITH THESE THUNDERSTORMS...LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED AS THE LOWER ATMOSPHERE IS QUITE DRY. WITH CLOUD BASES BETWEEN 6000-8000 FEET...THIS IS TIME FOR ANY PRECIPITATION THAT FALLS FROM THESE STORMS TO EVAPORATE. AS A RESULT...AM ONLY EXPECTING A FEW HUNDREDTHS OF AN INCH IF ANY PRECIPITATION AT ALL. CURRENT FORECAST CALLS FOR ISOLATED TO SCATTERED THUNDERSTORMS SO THIS WOULD MEET CRITERIA FOR A HEADLINE. A FIRE WEATHER WATCH MAY BE NEEDED TOMORROW FOR THE POSSIBILITY OF DRY THUNDERSTORMS. WAS NOT CERTAIN ENOUGH AT THIS TIME IN THE THUNDERSTORM FORECAST TO ISSUE A FIRE WEATHER WATCH. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...RRH LONG TERM...JTL AVIATION...99 FIRE WEATHER...RRH
Hazardous weather outlook, Mar 25, 4:01 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 301 PM MDT TUE MAR 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261845- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 301 PM MDT TUE MAR 25 2014 /401 PM CDT TUE MAR 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY AFTERNOON...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE AND MOVE EAST ACROSS THE REGION. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE BUT THEY WILL BE CAPABLE OF PRODUCING GUSTY WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AS A RESULT OF THE LIGHTNING...POSSIBLE GUSTY WINDS AND LITTLE TO NO PRECIPITATION ACCOMPANYING THE STORMS. ON SATURDAY AND SUNDAY...WARM AND DRY CONDITIONS ARE EXPECTED. THE LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.